U.S. doctors online nowAsk doctors free
A 30-year-old female asked:

I have been told by my ob gyn that my endometrium lining is thick and that is why my bleeding lasts for so long (20+ days). last month i was given provera (for 15 days) to stop the bleeding which it did, but after 15 days my bleeding started again so heav

1 doctor answer3 doctors weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 19 years experience
IUD, Mirena (levonorgestrel)?: You may be one of those women who always builds up a thick lining. A perfect medication would be the Mirena (levonorgestrel) iud as it has a tiny amount of Progesterone that's released over a long period of time, thus thinning the lining of women who use it. It's like provera, only local and much smaller amounts. Some women even have their period disappear because their lining's so thin.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 39-year-old female asked:
I had rough sex and have been bleeding for 12 days now and its not my cycle, went to the ER and the gyn said there are no tears he said my cervix is bleeding gave me 10 days of provera, its been 2 days since i started the tratment but still bleeding is t
Dr. Joy Jackson
Family Medicine 20 years experience
The : The Provera (medroxyprogesterone) takes a few days to work. If you have not stopped bleeding as of yet, you should schedule a visit with your gynecolo... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 29-year-old female asked:
I have been bleeding for 41 days. Ive gone to gyn twice but everything checks out normal. I was prescribed Provera (medroxyprogesterone) but it didn't help. suggestions?
Dr. Andrea Brand
Specializes in Family Medicine
See doctor: a firm diagnosis is needed to treat prolonged vaginal bleeding. Depending on your medical history and age, your doctor may want to obtain a sample of ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 37-year-old female asked:
After several years being on depo provera, I stop using this past year, however ever since I have less bleeding which lasts approximately 5 days. Could being on depo provera for several years cause light menstrual bleeding ?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Light period ?'s: At 37, some bleeding may be due sustained estrogen production without ovulation, which causes breakdown of endometrial tissue and some hemorrhage. Yo... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
11 days ago my dr started me on provera (medroxyprogesterone) to stop my heavy bleeding yesterday was the last dose but im starting to bleed again n cramp bad what do I do?
Dr. Usha Mukhytar
Gynecology 27 years experience
After provera (medroxyprogesterone) bleedi: After finishing Provera (medroxyprogesterone) you do bleed again but this bleeding is like normal period and should last like normal period and hopef... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I took the last of 10 provera (medroxyprogesterone) 5mg to stop heavy bleeding a week ago. I'm now on day 2 of heavy bleeding (little clotting, bright red) is this normal?
Dr. Michael Sparacino
Family Medicine 38 years experience
No: Problems like these can only be correctly handled by your doctor in person. He/she needs to listen to you, perform an examination and possibly run la... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 1, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.